MAUDE Adverse Event Report: COOK INC ADVANCE 14 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COOK INC ADVANCE 14 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number G50326
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/26/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during a rle angiogram with pta an advance 14 lp low profile balloon catheter was found to not hold pressure and leak.The catheter was advanced to the lesion in the distal ata when the physician attempted to inflate the balloon with a 70/30 contrast saline solution and another manufacturers inflation device, but found the balloon could not hold pressure and the saline/contrast was leaking from the hub.The balloon was then removed and another device was used to complete the procedure.No portion of the device remained within the patient.This did not require any additional procedures or prolonged hospitalization.The patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
The following information was available and was inadvertently omitted from the initial report.The anatomy was not tortuous or calcified.The lesion, located in the right mid anterior tibial artery, was 80% stenosed.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new patient or event information to report.
 
Additional Manufacturer Narrative
Description of event: as reported, during a rle angiogram with pta an advance 14 lp low profile balloon catheter was found to not hold pressure and leak.The catheter was advanced to the lesion in the distal ata when the physician attempted to inflate the balloon with a 70/30 contrast saline solution and another manufacturers inflation device, but found the balloon could not hold pressure and the saline/contrast was leaking from the hub.The anatomy was not tortuous or calcified.The lesion, located in the right mid anterior tibial artery, was 80% stenosed.The balloon was then removed and another device was used to complete the procedure.Investigation ¿ evaluation.A visual inspection and functional testing of the returned device was conducted.A document based investigation was also performed including a review of complaint history, documentation, device history record, drawings, the instructions for use, manufacturing instructions, and quality control data.The complainant returned one used ptax4 balloon catheter.Biomatter was present on the returned device.Physical examination of the returned device found a crack in the hub.A leak test confirmed leakage from the crack in the hub.Cook concluded that the recorded non-conformances are not related to this incident.As there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.A review of the device history record found two non-conformances for the subassembly related to the reported failure mode.However, the non-conforming products were scrapped and not replaced.A review of complaint history records shows no other complaints associated with the complaint device lot.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: how supplied ¿upon removal from package, inspect the product to ensure no damage has occurred.¿ a review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.Cook has concluded that a definitive conclusion could not be determined.Per the quality engineering risk assessment, no further action is warranted.Cook will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ADVANCE 14 LP LOW PROFILE BALLOON CATHETER
Common Device Name
LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10513705
Report Number1820334-2020-01652
Device Sequence Number3558611
Product Code LIT
UDI-Device Identifier10827002503264
UDI-Public(01)10827002503264(17)230629(10)13274052
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K170193
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/29/2023
Device Model NumberG50326
Device Catalogue NumberPTAX4-14-170-2.5-20
Device Lot Number13274052
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/29/2021
Initial Date Received by Manufacturer 08/26/2020
Supplement Date Received by Manufacturer08/31/2020
01/04/2021
Initial Report FDA Received Date09/10/2020
Supplement Report FDA Received Date09/29/2020
01/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6X90 ANSEL SHEATH
Patient Age58 YR